What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 6, 12:16 PM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Sep 6, 12:16 PM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
116 PM EDT Fri Sep 6 2024
.SYNOPSIS...
Showers and thunderstorms accompany a cold front this evening before
moving east overnight. Dry and much cooler weather arrives for the
upcoming weekend as high pressure of Canadian origin settles into
the Ohio Valley. Another warming trend is expected next week as the
high gradually shifts east.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A cold front is currently progressing southeast through the area
this afternoon. Satellite and radar observations are showing
increasing storm coverage spurred on by the favorable overlap of
forcing and diurnal instability. CAMs are indicating peak storm
coverage should be from 4pm through 8pm especially along and
southeast of I-71. An isolated severe threat cannot be ruled out
later this afternoon since shear and instability peaks later today
and DCAPE values can support some downbursts. However, there are
some indications that storm severity could be limited by the cold
front getting ahead of the convection (CAMs are showing convection
just behind the actual front). Any post-frontal convection would
likely just pose a gusty/marginally severe wind threat. The chance
for showers and storms quickly diminishes and moves southeast
between 8-10pm along with the cold front.
Winds shift to the northwest behind the front tonight as high
pressure starts to build in from the northwest. Much cooler, drier
air will be felt through the area by the morning hours. Forecast
lows are in the middle 40s further northwest of I-71 to the lower
50s southeast of I-71.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
High pressure builds in from the northwest on Saturday along with
upper level troughing. An impressive surge of fall air arrives on
northerly flow east of the high. Forecast highs run 10-15 degrees
below early September averages. Some diurnal cumulus is possible
given the steep lapse rates and CAA off the Great Lakes.
Temperatures drop off into the 40s areawide on Saturday night as
high pressure builds overhead. Some isolated pockets of frost cannot
be ruled out in sheltered, rural locations late Saturday night if
winds die off and clouds clear out.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
A large area of high pressure at the surface and aloft is forecast
to progress slowly across the Eastern CONUS through the period. No
precipitation is expected from this pattern that will feature scarce
moisture and prevalent subsidence.
Under a cool northerly flow ahead of the high, below normal highs in
the upper 60s to mid 70s are forecast for Sunday, with lows Sunday
night dropping into the 40s. A warming trend will follow as the flow
around the gradually advancing high turns southerly, with highs
rising through the 80s to around 90 by Thursday, while overnight
lows rise to around 60.
&&
.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
A cold front will move through the area this afternoon into tonight.
Showers and thunderstorms are expected to continue expanding in
coverage along and ahead of the front through 0000z. After 0000z,
shower and storm coverage starts to reduce from northwest to
southeast as diurnal instability diminishes and FROPA occurs. Aside
from showers/storms, VFR conditions are generally expected for the
period although some dropouts to MVFR are possible around FROPA this
afternoon and this evening due to increased moisture.
Winds will shift to the northwest this afternoon/evening and remain
around 10-15 mph, with higher gusts, through the TAF period.
OUTLOOK...No significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Campbell
NEAR TERM...Campbell
SHORT TERM...Campbell
LONG TERM...Coniglio
AVIATION...Campbell
Hazardous weather outlook, Sep 6, 2:04 AM EST, 12 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
304 AM EDT Fri Sep 6 2024
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-071100-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
304 AM EDT Fri Sep 6 2024
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.
.DAY ONE...Today and tonight.
Thunderstorms will be possible today into tonight. A few strong to
marginally severe storms may occur, with the main time frame being
between 2 PM and 8 PM. Damaging winds are expected to be the main
threat, although marginally large hail may also occur.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 6, 2:02 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Wilmington OH
302 PM EDT Fri Sep 6 2024
OHZ072-061930-
Clinton OH-
302 PM EDT Fri Sep 6 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN CLINTON
COUNTY THROUGH 330 PM EDT...
At 301 PM EDT, a strong thunderstorm was located over Wilmington,
moving east at 40 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wilmington, Sabina, Port William, Melvin, Reesville, Bloomington,
Ogden, Oakland, Kingman, and Interstate 71 at US Route 68.
This includes I-71 in Ohio between mile markers 45 and 57.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3940 8395 3950 8396 3956 8382 3954 8357
3945 8364
TIME...MOT...LOC 1901Z 257DEG 35KT 3946 8385
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
NovakSpecial weather statement, Sep 6, 2:23 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
323 PM EDT Fri Sep 6 2024
OHZ053-054-062000-
Madison OH-Clark OH-
323 PM EDT Fri Sep 6 2024
...A RAPIDLY DEVELOPING THUNDERSTORM WILL IMPACT PORTIONS OF EAST
CENTRAL CLARK AND NORTHEASTERN MADISON COUNTIES THROUGH 400 PM EDT...
At 323 PM EDT, a rapidly developing thunderstorm was located near
Choctaw Lake, moving east at 20 mph.
HAZARD...Wind gusts up to 45 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
London, Jefferson, West Jefferson, Choctaw Lake, Brighton, Lafayette,
South Vienna, Interstate 70 at US Route 42, Amity, Interstate 70 at
State Route 56, State Route 29 at State Route 38, and Plumwood.
This includes I-70 in Ohio between mile markers 67 and 85.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4007 8325 4005 8325 4005 8326 4000 8325
4000 8326 3999 8325 3992 8326 3988 8361
3999 8361
TIME...MOT...LOC 1923Z 264DEG 16KT 3994 8355
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...45 MPH
NovakSpecial weather statement, Sep 6, 2:25 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
325 PM EDT Fri Sep 6 2024
OHZ063-072-062000-
Fayette OH-Clinton OH-
325 PM EDT Fri Sep 6 2024
...A RAPIDLY DEVELOPING THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL
FAYETTE AND NORTHEASTERN CLINTON COUNTIES THROUGH 400 PM EDT...
At 324 PM EDT, a rapidly developing thunderstorm was located near
Sabina, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Washington Court House, Sabina, Bloomingburg, Milledgeville,
Reesville, and Jasper Mills.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3946 8367 3955 8371 3955 8367 3957 8367
3968 8342 3953 8330
TIME...MOT...LOC 1924Z 264DEG 16KT 3953 8358
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
NovakSpecial weather statement, Sep 6, 2:38 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
338 PM EDT Fri Sep 6 2024
INZ066-073-062030-
Ripley IN-Franklin IN-
338 PM EDT Fri Sep 6 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF FRANKLIN AND
NORTHEASTERN RIPLEY COUNTIES THROUGH 430 PM EDT...
At 338 PM EDT, a strong thunderstorm was located over Batesville,
moving northeast at 20 mph.
HAZARD...Wind gusts up to 45 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Batesville, Brookville, Oldenburg, Lake Santee, Blooming Grove,
Metamora, Laurel, Cedar Grove, Andersonville, Huntersville, Hamburg,
Ballstown, Interstate 74 at State Route 101, Peppertown, Saint Peter,
Buena Vista, and Mounds State Recreation Area.
This includes I-74 in Indiana between mile markers 145 and 156.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3927 8530 3950 8530 3952 8529 3950 8498
3937 8491 3931 8504 3931 8507 3929 8507
3922 8522 3926 8531
TIME...MOT...LOC 1938Z 230DEG 19KT 3930 8526
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...45 MPH
Novak